Can Anyone Relate !!!

hello i was just diagnosed wit hypothyroidism Weds and i jus started the med levothyrine ..i have never been on any meds in my life and i have got to say it's quite frightening...well i am jus wondering if anyone else had irregular periods...it took me basically 3 yrs to go get checked cuz i was scared but i bled for a year n a half straight ...then i had really bad pains and i wasnt sure if it was from me not having period cramps for so long i jus forgot what it felt like or if it was something serious, so i went to the ER and they said i was fine that it was probably jus my hormones and like a few days later i stopped bleeding so i was relieved ...5 months later which was in Jan 2012 i started bleeding again but it got to be super heavy with me passing clots and actually feeling them come and i would feel the gush of the blood.. finally last month i jus sucked it up and went and got checked and sure enough i have hypothyroidism...i am jus wanting to know if anyone else has had this problem....and if taking the meds have helped or not
xobiggbeautyxo xobiggbeautyxo
26-30, F
3 Responses May 25, 2012

Well I can only partially relate to your story since I am a man but I found out I had hypothyroidism in 1998 when I was in the Army. Taking the meds do help normalize your hormone system. I suggest you take it the second you wake up and wait at least 1 hour before eating. For years I was taking it with food and turns out I was only getting about 50% of the meds since the food effected absorption. What I started doing was setting an alarm along with my pills and a bottle of water next to my bed. When it went of I would take the pill and some water and go right back to bed. Then when I woke up it was safe to eat breakfast. This helped me a lot and once my levels were normal I started shedding lbs at a descent rate. I know a fair amount if you have any more question I was originally diagnosed why hyperthyroidism in high school so I know that portion as well.

I had painful more frequent periods too. I tried Levothyroxine and they said my tsh was back to normal, but I never felt better in any way. Then I tried Armour and gained a few more pounds and didnt feel any better. Then I was put on Synthroid and some of the symptoms are improving, but not disappearing. Seems I gained most the weight in my stomach. Slowly I am having more normal periods and losing weight finally. I think everyone responds differently to the different thyroid medicines. For me synthroid works best. And that is only when the dr gives me free samples of it. When I have to fill a presc<x>ription, somehow I start feeling worse again. I dont know the difference but there is a difference somewhere.

mine seemed to never go off...it would get light and seem like it was goin off but the next day back to passing clots ....soooo gross i could feel them coming out and it would feel like when your laughin so hard and you pee urself jus a tiny bit lol but i am only on my 2 maybe 3rd week of taking this med and i dont really feel any different....but im not sure how long it takes to get in your system i think it said something about a few weeks or so...im taking the generic form of synthroid

Wow- I never heard anyone else have these same issues as me!! I was gushing so much blood one time in the bathroom of a restaurant, I couldn't come out for quite a while, so uncool. went to gyn. and they even thought it was a miscarriage at first. got all checked out and told had some cysts, but obviously that wasn't why. took me probably 4 years to get diagnosed. I am with you on the whole blowing it off until can't take it anymore. <br />
I never had any drugs before either and I gotta tell ya the levothyroxine really hit me hard. I had horrible side effects. she put me on 50 mcg and I got so messed up. I finally went off it after 2 weeks. the only good that came out of it was I got a normal, short period. but the hypothyroid symtoms came back so now I am taking synthroid started with only 12 mcg and am trying to work up to a higher dose. my body really doesn't like it. i have to slowly increase or I get really messed up. you can send me a message if you want to talk more details. It is really scary. I hate this with a passion. I just want to get better!!! I mostly want to lose all this horrible fat that has started storing around my stomache. It is really, really freaky looking. just not right. it is from the screwed up metabolism because nothing else has changed as in eat the same, etc. <br />
in conclusion all I can say is: you are not alone!!!

hello sorry took so long to get back wit ya =)....ive been on the med for about 2.5 weeks and i dont really feel any different but my doc has me on .05mg of it i have to go back in july to get my blood work and see if she has to up the dosage...but i feel ya on the bleeding it was soo uncomfortable i didnt like to go anywhere cuz i could literally feel the clots passing it was horrible....but i jus want normal periods again ...and as for weight i am between 5'4 n 5'5 and weigh 259.. im alwayz told i dont look like i weigh that much my response "the scale dont lie" lol

It takes a few months for you to get back to normal, also another thing is depression. I had to get on prozac and the levothyroxine because the hormone imbalance for so long made me so depressed.

wow...i hope it dont make me depressed =(......but i really dont feel any different...but i have been told it takes a few months for it to get in my system soo i will see i guess =)